Skip to Main Content

Bulletin of the American Mathematical Society

Published by the American Mathematical Society, the Bulletin of the American Mathematical Society (BULL) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-9485 (online) ISSN 0273-0979 (print)

The 2020 MCQ for Bulletin of the American Mathematical Society is 0.47.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.

MathSciNet review: 4274518
Full text of review: PDF   This review is available free of charge.
Book Information:

Author: Dmitry N. Kozlov
Title: Organized collapse: An introduction to discrete Morse theory
Additional book information: Graduate Studies in Mathematics, Vol. 207, American Mathematical Society, Providence, RI, 2020, xxiii+312 pp., ISBN 978-1-4704-5701-3, hardcover

References [Enhancements On Off] (What's this?)

  • U. Bauer, Ripser: efficient computation of Vietoris-Rips barcodes, preprint (2019), arXiv:1908.02518.
  • Robin Forman, Morse theory for cell complexes, Adv. Math. 134 (1998), no. 1, 90–145. MR 1612391, DOI 10.1006/aima.1997.1650
  • M. Jungerman and G. Ringel, Minimal triangulations on orientable surfaces, Acta Math. 145 (1980), no. 1-2, 121–154. MR 586595, DOI 10.1007/BF02414187
  • Henry King, Kevin Knudson, and Neža Mramor, Generating discrete Morse functions from point data, Experiment. Math. 14 (2005), no. 4, 435–444. MR 2193806
  • Kevin P. Knudson, Morse theory, World Scientific Publishing Co. Pte. Ltd., Hackensack, NJ, 2015. Smooth and discrete. MR 3379451, DOI 10.1142/9360
  • J. Milnor, Morse theory, Annals of Mathematics Studies, No. 51, Princeton University Press, Princeton, N.J., 1963. Based on lecture notes by M. Spivak and R. Wells. MR 0163331
  • V. Nanda, Perseus, the persistent homology software,, accessed 02/01/2021.
  • Nicholas A. Scoville, Discrete Morse theory, Student Mathematical Library, vol. 90, American Mathematical Society, Providence, RI, 2019. MR 3970274, DOI 10.1090/stml/090
  • J. H. C. Whitehead, Simple homotopy types, Amer. J. Math. 72 (1950), 1–57. MR 35437, DOI 10.2307/2372133

  • Review Information:

    Reviewer: Kevin P. Knudson
    Affiliation: Department of Mathematics, University of Florida, P.O. Box 118105, Gainesville, Florida 32611
    Journal: Bull. Amer. Math. Soc. 58 (2021), 467-473
    Published electronically: March 24, 2021
    Review copyright: © Copyright 2021 American Mathematical Society